Could statin drugs to control my cholesterol have caused my Dupuytren’s contracture?

I have Dupuytren contracture; 59 years old white female. I have been on 80 mg of a statin for several years. I understand statin drugs can be very harmful to the liver, especially at this dose?  Since, I have decided to stop taking it for that reason. Do you think this could have caused the Dupuytren contracture, since your above reply implies liver disease? I do not drink alcohol but could this high dose of the statin have caused liver damage leading to the Dupuytrens?

Thank you,

Jennifer

 

Greetings Jennifer,

You are correct that high dosage statin intake has been implicated in Dupuytren’s contracture.  The exact mechanism that statin drugs might cause Dupuytrens as a side effect are not completely understood at this time, although liver damage is often mentioned as a possibility. Please see Dupuytren Cause Could Be Related to Drugs

You should speak to the doctor who prescribed your statin drug for you, who did not explain the possibility that Dupuytren’s contracture might occur as a result, and ask these same questions and listen closely to the answer.   TRH

Speak Your Mind

Tell us what you're thinking...
and oh, if you want a pic to show with your comment, go get a gravatar!

<< Back To Hand Bump Questions & Answers